# SDR CA050510006

- Difficulty date: May 9, 2005
- Submitted: June 2, 2005
- Operation: General aviation
- Make and model: Boeing 737201
- Aircraft time: 60,289 hours, 55,926 cycles
- Engine: Pwa JT8D9A
- System (JASC): 2432 · Battery/Charger System
- Part: Gcu
- Part number: 10612243
- Part serial: 0C3090
- Condition: Shorted
- Location: Nr 1 Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, D

## Discrepancy

(CAN) AFTER STARTING THE NR 1 ENGINE, THE CREW TURNED ON POWER FROM THE NR 1 ENGINE. THEY IMMEDIATELY NOTICED SMOKE COMING FROM THE GCU. THEY TURNED THE POWER OFF AND RETURNED TO GATE FOR MAINTENANCE.  MAINTENANCE SWAPPED THE NR 1 GCU WITH THE APU GCU AND CARRIED OUT EXTENSIVE TROUBLESHOOTING AND FUNCTION TESTS. THE GCU WAS FOUND TO BE AT FAULT.  SUSPECT INTERNAL SHORT CIRCUIT. THE APU GCU WAS PLACED ON MEL 24-2 AND THE AIRCRAFT RETURNED TO SERVICE. THE INOPERATIVE GCU WAS LATER REPLACED.  INFORMATION TO FOLLOW AFTER COMPLETION OF THE TEARDOWN INSPECTION AND REPORT FROM SHOP.
